MAUDE Adverse Event Report: ABBOTT MEDICAL Amplatzer Septal Occluder; Transcatheter Septal Occluder

ABBOTT MEDICAL Amplatzer Septal Occluder; Transcatheter Septal Occluder
Model Number 9-ASD-014
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 14mm amplatzer septal occluder was implanted using a 8f amplatzer trevisio delivery system.The defect was reported to have been sized at 18 mm using a sizing balloon (sb), with device sizing determined based on fluoroscopy and transesophageal echocardiography (toe) measurements; it was additionally noted that a 12 mm asd was initially missized prior to implantation of the 14 mm device.The procedure was performed under toe and fluoroscopic guidance, and a stability check was reportedly performed.The patient subsequently presented for a routine follow-up on (b)(6) 2026, at which time it was identified that the device had embolized.It was clarified that the device had completely dislodged from the implant site, with suspected missizing considered a potential contributing factor.This finding was confirmed on a routine chest x-ray, which demonstrated that the device had migrated to a position just below the renal arteries.It was further reported that the embolized device did not result in partial or complete obstruction of blood flow.It was further reported that a retrieval procedure was planned, with the patient scheduled to undergo device removal in the emergency room on (b)(6) 2026.The retrieval was described as a planned elective procedure rather than an emergency intervention.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 14mm amplatzer septal occluder was implanted using a 8f amplatzer trevisio delivery system.The defect was reported to have been sized at 18 mm using a sizing balloon (sb), with device sizing determined based on fluoroscopy and transesophageal echocardiography (toe) measurements; it was additionally noted that a 12 mm asd was initially missized prior to implantation of the 14 mm device.The procedure was performed under toe and fluoroscopic guidance, and a stability check was reportedly performed.The patient subsequently presented for a routine follow-up on (b)(6) 2026, at which time it was identified that the device had embolized.It was clarified that the device had completely dislodged from the implant site, with suspected missizing considered a potential contributing factor.This finding was confirmed on a routine chest x-ray, which demonstrated that the device had migrated to a position just below the renal arteries.It was further reported that the embolized device did not result in partial or complete obstruction of blood flow.It was further reported that a retrieval procedure was planned, with the patient scheduled to undergo device removal in the emergency room on (b)(6) 2026.The retrieval was described as a planned elective procedure rather than an emergency intervention.The device got removed via percutaneous retrieval with large cardiac snare.
 
Additional Manufacturer Narrative
An event of device embolization was reported.Possible causes for device embolization include device over-sizing, device under-sizing or positioning issue due to patient anatomy.Information from the field indicated that after the procedure, it was noted that the occluder had embolized, with transthoracic echocardiography (tte) confirming that the device had completely dislodged from the implant site with suspected missizing considered a potential contributing factor.A returned device assessment could not be performed as the device was not returned for analysis.Based on the available information, the cause for the reported device embolization could not be determined.It is possible that procedural circumstances (mis sizing of the occluder) contributed to the event.However, this cannot be determined.The reported medical intervention was a result of case specific circumstances, as the device was snared.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.Codes removed: health effect-clinical code: health effect- impact code: 4624.

Brand Name
Amplatzer Septal Occluder
Common Device Name
Transcatheter Septal Occluder
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key25466312
Report Number2135147-2026-03935
Device Sequence Number10284712
Product Code MLV
UDI-Device Identifier00811806010113
UDI-Public(01)00811806010113(17)300228(10)10750945
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-014
Device Catalogue Number9-ASD-014
Device Lot Number10750945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date06/11/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight132 LB